Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 13, NWS Fort Worth, TX

March 10, 2008Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 10, 2008, 7:09 AM CDT for Dallas County, Texas. It took effect at Mar 10, 2008, 2:33 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2008, 7:09 AM CDT (12:09 UTC)
In effect from
Mar 10, 2008, 2:33 PM CDT
Expired
Mar 10, 2008, 9:33 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2).

Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KFWD 101209
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
709 AM CDT MON MAR 10 2008

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS DENTON CREEK...TRINITY RIVER IN 
TEXAS...

  DENTON CREEK NEAR JUSTIN AFFECTING DENTON COUNTY
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY

TXC121-110009-
/O.NEW.KFWD.FL.W.0012.080310T1459Z-080311T1236Z/
/DCJT2.1.ER.080310T1459Z.080310T1800Z.080311T0036Z.NO/
709 AM CDT MON MAR 10 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR DENTON CREEK NEAR JUSTIN.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0700 AM MONDAY THE STAGE WAS 9.30 FEET. 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE MONDAY MORNING
  AND CONTINUE TO RISE TO A CREST NEAR 11 FEET BY MONDAY AFTERNOON.
  THE CREEK SHOULD FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 10 FEET MINOR OUT OF BANK FLOODING WILL OCCUR.  A FEW RURAL 
  ROADS...ALONG WITH FARM AND RANCH LANDS NEAR THE CREEK...WILL BEGIN
  TO FLOOD. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET ON FEB 28 2001.

&&

                     FLD       OBSERVED           FORECAST 7 AM     
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

DENTON CREEK
  JUSTIN              10    9.1  MON 07 AM    7.9   4.7   4.5   4.4

$$

TXC113-110008-
/O.NEW.KFWD.FL.W.0013.080310T1933Z-080311T2225Z/
/DALT2.1.ER.080310T1933Z.080311T0000Z.080311T1025Z.NO/
709 AM CDT MON MAR 10 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR THE TRINITY RIVER AT DALLAS.
* FROM THIS AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0600 AM MONDAY THE STAGE WAS 25.69 FEET. 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY 
  AFTERNOON AND CONTINUE TO RISE TO A CREST NEAR 32 FEET BY MONDAY 
  EVENING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY EARLY TUESDAY 
  MORNING.
* AT 32 FEET MINOR FLOODING OF AGRICULTURAL LANDS USED FOR CATTLE 
  GRAZING WILL OCCUR. LOW WATER CROSSINGS NEAR THE RIVER WILL BEGIN 
  TO FLOOD. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 32.0 FEET ON OCT 5 2004.

&&

                     FLD       OBSERVED           FORECAST 7 AM     
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

TRINITY RIVER
  DALLAS              30   25.7  MON 06 AM   29.5  24.5  23.4  23.1

$$
1 follow-up statement
000 
WGUS84 KFWD 110233
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
932 PM CDT MON MAR 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  EAST FORK OF THE TRINITY AT MCKINNEY AFFECTING COLLIN COUNTY
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  TRINITY RIVER AT TRINIDAD AFFECTING HENDERSON AND NAVARRO COUNTIES 

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


TXC113-110302-
/O.CAN.KFWD.FL.W.0013.000000T0000Z-080311T2225Z/
/DALT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 PM CDT MON MAR 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TRINITY RIVER AT DALLAS.
* AT 900 PM MONDAY THE STAGE WAS 29.10 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER IS CRESTING NOW NEAR ACTION STAGE AND IS
  FORECAST TO REMAIN BELOW FLOOD STAGE. THE RIVER IS FORECAST TO
  BEGIN FALLING LATE TONIGHT.

&&


                     FLD       OBSERVED           FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

TRINITY RIVER
  DALLAS              30   29.1  MON 09 PM   22.8  18.7  17.7  17.1

$$

TXC213-349-111431-
/O.EXT.KFWD.FL.W.0017.080314T0429Z-080315T0900Z/
/TDDT2.1.ER.080314T0429Z.080314T1200Z.080314T2100Z.NO/
932 PM CDT MON MAR 10 2008

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER AT TRINIDAD.
* FROM THURSDAY EVENING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 645 PM MONDAY THE STAGE WAS 29.57 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 33.0 FEET. 
* FORECAST...THE RIVER IS CURRENTLY FALLING BUT IS FORECAST TO BEGIN
  RISING AGAIN ON WEDENSDAY AFTERNOON. THE RIVER IS FORECAST TO CREST
  NEAR FLOOD STAGE ON FRIDAY MORNING. THIS FORECAST IS BASED ON
  ANTICIPATED LAKE RELEASES FROM UPSTREAM.

&&


                     FLD       OBSERVED           FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

TRINITY RIVER
  TRINIDAD            33   29.6  MON 07 PM   28.6  29.2  32.7  32.9

$$

TXC085-110302-
/O.CAN.KFWD.FL.W.0016.000000T0000Z-080311T0852Z/
/MCKT2.1.ER.080310T1323Z.080310T1824Z.080311T0211Z.NO/
932 PM CDT MON MAR 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST FORK OF THE TRINITY AT MCKINNEY.
* AT 916 PM MONDAY THE STAGE WAS 15.97 FEET. 
* FELL BELOW FLOOD STAGE AT 09 PM MONDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER CRESTED MONDAY AFTERNOON AND HAS FALLEN BELOW
  FLOOD STAGE. THE RIVER IS FORECAST TO FALL BELOW ACTION STAGE
  TUESDAY MORNING AND WILL CONTINUE FALLING OVER THE NEXT SEVERAL
  DAYS.

&&


                     FLD       OBSERVED           FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

EAST FORK TRINITY RIVER
  MCKINNEY            16   16.0  MON 09 PM   12.8  11.3   9.8   8.1

$$

82/JLD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:40 AM CDT, 29 minutes earlier.

Area forecast discussion, Mar 10, 6:40 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
640 AM CDT MON MAR 10 2008

.AVIATION...
640 AM CDT

FOR METRO TAF SITES...CIGS IMPROVED MARKEDLY AFTER THE PRECIP CAME
TO AN END. MVFR CIGS (EVEN IFR IN SOME PLACES) EVIDENCE OF LOW-LEVEL
MOISTURE STILL PRESENT. WITH WET GROUND...EXPECT SOME LOW CIGS NEAR
OF AFTER DAYBREAK...BUT ONLY LIGHT RAIN. MID DECK WILL PREVAIL THE
BULK OF THE DAY. THANKS TO CWSU FOR COORDINATION THIS MORNING.

FOR WACO...CONSIDERABLE RAIN WILL PREVAIL THIS MORNING. LINE MOVED
SOUTH TOWARD LLJ...BUT BACKBUILDLING TO THE NORTH HAS BEEN RAPID.
TRAINING WILL CONTINUE...WITH SOME THUNDER. IFR CIGS WILL BE
POSSIBLE THE FIRST FEW HOURS OF THE TAF WITH STFRA. 25

&&

.PREV DISCUSSION...
301 AM CDT

UPPER LEVEL LOW CURRENTLY MOVING ACROSS WEST TEXAS WITH CONVECTIVE
COMPLEX AFFECTING MUCH OF NORTH TEXAS EARLY THIS MORNING.
CONVECTION WILL GRADUALLY BUILD/MOVE SOUTHEAST THROUGH THE MORNING
TOWARD BETTER INSTABILITY IN SOUTHEAST TX. PRECIPITATION SHOULD
END FROM NORTH TO SOUTH THIS MORNING AS DRIER/MORE STABLE AIR
INFILTRATES THE REGION BEHIND A WEAK COOL FRONT. MAY DO AN UPDATE
BEFORE SUNRISE TO ADJUST POPS BASED ON RADAR/MESOSCALE TRENDS.
TEMPERATURES WILL BE ON THE COOL SIDE TODAY WITH THE WIDESPREAD
CLOUDS AND DAMP CONDITIONS. ONLY WEAK COLD ADVECTION WILL OCCUR
BEHIND THE FRONT...BUT IF SUN CAN BREAK OUT OVER THE NW TEMPS
MAY BE WARMER THAN FORECAST THERE.

RAIN SHOULD CONTINUE TO CLEAR THE REGION THIS EVENING...WITH JUST
A FEW LINGERING SHOWERS IN THE SOUTHEAST ZONES. CLEARING
SKIES...DAMP GROUNDS AND LIGHT WINDS MAY LEAD TO SOME FOG TONIGHT.
OTHERWISE A MOSTLY SUNNY AND MILD DAY IS EXPECTED ON TUESDAY
DESPITE A SECOND UPPER LEVEL SHORTWAVE MOVING THROUGH THE REGION.
THIS DISTURBANCE WILL HAVE NO MOISTURE TO WORK WITH AND THEREFORE
WILL BE OF LITTLE CONSEQUENCE.

MODELS ARE IN GOOD AGREEMENT WITH THE THURSDAY SYSTEM AND IT
APPEARS THAT MOISTURE WILL BE A LIMITING FACTOR IN RAIN CHANCES.
WILL LOWER POPS FROM PREVIOUS FORECAST...AND SHOW RAIN CHANCES
ONLY TO THE EAST OF I-35. THE MAIN STORY LATE THIS WEEK WILL BE
THE SPRING-LIKE WARMTH WITH HIGH TEMPERATURES NEAR 80 THURSDAY AND
APPROACHING 90 ON FRIDAY. A COUPLE SURFACE LOWS MOVING OVER
OKLAHOMA WILL HELP PULL VERY WARM 850 TEMPS OFF THE MEXICAN
PLATEAU WITH SW DOWNSLOPE WINDS. THE GFS LOOKS A LITTLE TOO COOL
GIVEN THE SET UP AND HAVE SIDED WITH THE WARMER ECMWF.

RELIEF SHOULD ARRIVE SATURDAY WITH A COLD FRONT KNOCKING
TEMPERATURES BACK TO NEAR NORMAL. NO PRECIPITATION IS EXPECTED
WITH THIS FRONT...BUT AS A TROUGH DEVELOPS IN THE DESERT SW BY
SUNDAY...MOISTURE/CLOUDS/WINDS WILL BE ON THE INCREASE AND HAVE
RETAINED A SLIGHT CHANCE OF SHOWERS IN THE FORECAST.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  61  43  69  44  75 /  60  10   5   0   0
WACO, TX              59  44  67  43  75 /  80  20   5   0   0
PARIS, TX             61  41  66  40  71 /  60  20   5   0   0
DENTON, TX            62  38  69  41  75 /  60  10   5   0   0
MCKINNEY, TX          62  40  67  41  73 /  60  10   5   0   0
DALLAS, TX            61  46  68  45  74 /  70  10   5   0   0
TERRELL, TX           60  42  66  42  73 /  70  20   5   0   0
CORSICANA, TX         59  45  66  43  73 /  80  20   5   0   0
TEMPLE, TX            59  44  67  44  75 /  80  20   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/25/85
Hazardous weather outlook, Mar 10, 3:30 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CDT MON MAR 10 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 AM CDT MON MAR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FEW THUNDERSTORMS WILL BE POSSIBLE DURING THE MORNING HOURS. SMALL
HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THE STRONGER
STORMS. LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW-LYING
AND OTHER FLOOD-PRONE AREAS.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ALONG AND
SOUTHEAST OF A LINE FROM LAMPASAS TO ATHENS. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY ACROSS ALL OF
NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

In the hours before

Special weather statement, Mar 10, 3:04 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
304 AM CDT MON MAR 10 2008

TXZ129-100830-
EASTLAND TX-
304 AM CDT MON MAR 10 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL EASTLAND COUNTY

AT 304 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF CISCO...MOVING EAST AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO AND EASTLAND.

WIND GUSTS OVER 40 MPH AND 1/2 INCH HAIL AS WELL AS HEAVY RAIN CAN
BE EXPECTED FROM THIS STORM.

LAT...LON 3249 9869 3221 9869 3219 9910 3243 9909
TIME...MOT...LOC 0804Z 265DEG 32KT 3236 9894

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:59 PM CDTSpecial Weather StatementFWDYoung61 min
Mar 9, 8:00 PM CDTRiver Flood WarningFWDDelta, Hopkins61 hr
Mar 9, 9:49 PM CDTSpecial Weather StatementFWDStephens26 min
Mar 9, 10:24 PM CDTSpecial Weather StatementFWDEastland36 min
Mar 9, 10:56 PM CDTSpecial Weather StatementFWDComanche, Erath34 min
Mar 9, 11:35 PM CDTSevere Thunderstorm WarningFWDComanche, Erath40 min
Mar 9, 11:56 PM CDTSevere Thunderstorm WarningFWDHood, Parker, Somervell49 min
Mar 10, 1:05 AM CDTSpecial Weather StatementFWDParker25 min
Mar 10, 3:04 AM CDTSpecial Weather StatementFWDEastland26 min
Mar 10, 7:09 AM CDTRiver Flood WarningFWDDenton7 hr
Mar 10, 8:08 AM CDTRiver Flood WarningFWDHunt25 hr
Mar 10, 8:08 AM CDTRiver Flood WarningFWDHunt, Rockwall22 hr
Mar 10, 8:57 AM CDTRiver Flood WarningFWDCollin13 hr
Mar 10, 8:57 AM CDTRiver Flood WarningFWDHenderson, Navarro3 days

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.